MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 11; PROSTHESISKNEEPATELLOFEMOROTIBIALSEMICONSTRAINEDCEMENTEDPOLYMERMETALPOLYMER

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 11; PROSTHESISKNEEPATELLOFEMOROTIBIALSEMICONSTRAINEDCEMENTEDPOLYMERMETALPOLYMER
Model Number 71421516
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Impaired Healing (2378)
Date of Event 12/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, the patient was hospitalized due to left knee pain, limited activity and gradual aggravation for 10 years.The patient underwent left knee arthroplasty under general anesthesia on (b)(6) 2021.After one month ((b)(6) 2021) the patient was re admitted to the hospital due to poor local healing of the surgical wound of the left knee.On (b)(6) 2021, he accepted the debridement and insert revision.The postoperative recovery was good.Postoperative periprosthetic infection.The current health status of patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, an insert revision with debridement was performed due to ¿poor local healing of the surgical wound ¿approximately 1 month post left tka.Reportedly, the post-op recovery was good, but the current patient status remains unknown.It was communicated that the requested medical documentation is not available.Without the requested clinical information, the root cause of the reported surgical wound/periprosthetic infection could not be further assessed.The patient impact beyond that which was reported could not be determined.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that delayed wound healing has been identified as a possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the sterilization records revealed the batch was sterilized within normal parameters.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include surgical/post operative complications, healing issues and/or patient condition.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 5-6 11
Common Device Name
PROSTHESISKNEEPATELLOFEMOROTIBIALSEMICONSTRAINEDCEMENTEDPOLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14352725
Report Number1020279-2022-02282
Device Sequence Number17373845
Product Code JWH
UDI-Device Identifier03596010492333
UDI-Public03596010492333
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421516
Device Catalogue Number71421516
Device Lot Number20BM16910
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale